Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 6, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 30, 2011, 2:52 PM MST for Cochise County, Santa Cruz County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2011, 2:52 PM MST (21:52 UTC)
- Expired
- Jun 30, 2011, 3:30 PM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Cochise County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 39 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245 WUUS55 KTWC 302152 SVRTWC AZC003-023-302230- /O.NEW.KTWC.SV.W.0006.110630T2152Z-110630T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 252 PM MST THU JUN 30 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF SIERRA VISTA... EAST CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... * UNTIL 330 PM MST * AT 247 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SIERRA VISTA. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUACHUCA CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3174 11039 3164 11017 3139 11036 3158 11058 TIME...MOT...LOC 2152Z 195DEG 1KT 3152 11037 $$ JJB
1 follow-up statement
059 WWUS55 KTWC 302219 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 319 PM MST THU JUN 30 2011 AZC003-023-302230- /O.CON.KTWC.SV.W.0006.000000T0000Z-110630T2230Z/ COCHISE AZ-SANTA CRUZ AZ- 319 PM MST THU JUN 30 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MST FOR EAST CENTRAL SANTA CRUZ AND SOUTHWESTERN COCHISE COUNTIES... AT 314 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SIERRA VISTA...MOVING NORTHEAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3174 11039 3164 11017 3139 11036 3158 11058 TIME...MOT...LOC 2219Z 247DEG 6KT 3154 11030 $$ JJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:50 AM MST, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 30, 9:50 AM MST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 950 AM MST THU JUN 30 2011 .SYNOPSIS...ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MAINLY EAST AND SOUTH OF TUCSON THROUGH THE WEEKEND. ANOTHER EPISODE OF VERY HOT TEMPERATURES CAN BE EXPECTED FRIDAY AND SATURDAY. THEREAFTER...AN UPSWING IN THUNDERSTORM ACTIVITY AREAWIDE IS EXPECTED EARLY NEXT WEEK AS HIGH PRESSURE ALOFT BECOMES CENTERED OVER THE FOUR CORNERS REGION. && .DISCUSSION...SATELLITE IMAGERY THIS MORNING SHOWED DEBRIS CLOUDS MOSTLY OVER GREENLEE...GRAHAM AND COCHISE COUNTIES WITH WESTERN EDGE OVER PORTIONS OF ERN PINAL/PIMA/SANTA CRUZ COUNTIES. SURFACE DEWPOINTS AT 9 AM ARE UP CONSIDERABLY IN THE ABOVE MENTIONED AREAS WITH READINGS MOSTLY IN THE 50S...THANKS TO LAST NIGHTS RAIN AND THE EARLY MORNING EVENT IN TUCSON WHICH ENDED THE 4TH LONGEST NO RAIN STREAK ON RECORD. UPPER LEVEL PLOTS THIS MORNING SHOWED UPPER LEVEL TROF EXTENDING FROM UTAH SOUTH OVER EASTERN ARIZONA. THE TAIL END...ASSOCIATED WITH LINGERING OUTFLOW BOUNDARIES...LIKELY CONTRIBUTED IN DEVELOPING THE EARLY MORNING THUNDERSTORMS OVER TUCSON AND EASTERN PINAL COUNTY. SO WHATS ON TAP FOR LATER TODAY. THIS TROF WILL CONTINUE TO PUSH EAST TODAY AND ALSO ADVECT DRIER AIR CURRENTLY SITTING OVER WESTERN ARIZONA ACROSS THE AREA TODAY. THE 15Z GOES SOUNDER PW IMAGERY SHOWED VALUES BETWEEN 0.80" AND 1.10" EAST OF GLOBE-ELOY-PAPAGO FARMS WITH DRIER AIR LESS THAN 0.75" WEST OF THIS LINE. WITH THE DRIER AIR PUSHING IN AS THE DAY PROGRESSES...THE AREAL COVERAGE OF STORM TODAY WILL BE RELEGATED TO AREAS EAST OF CLIFTON-SIERRA VISTA LINE. HIGHS TODAY WILL BE SEVERAL DEGREES COOLER THAN WEDNESDAY. && .AVIATION...DRIER AIR MOVING IN TODAY WILL KEEP AREAS FROM KTUS WWD DRY WITH ISOLD -TSRA/SHRA POSSIBLE STILL FOR KDUG AND POSSIBLY AS FAR WEST AS KOLS. SCT-BKN CLOUDS EARLY THIS MORNING MAINLY ABOVE 7K FT AGL WILL BECOME SCT 10-12K FT AGL THIS AFTERNOON. SURFACE WIND GENERALLY LESS THAN 10 KTS EXCEPT UP TO 35 KTS NEAR ANY THUNDERSTORMS OUTFLOWS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AS A TROUGH OF LOW PRESSURE PASSES TO OUR NORTH TODAY...THE MOISTURE AXIS IS EXPECTED TO SHIFT EAST TOWARDS THE NEW MEXICO BORDER THROUGH FRIDAY WITH THUNDERSTORM COVERAGE MORE ISOLATED AND GENERALLY ACROSS GRAHAM...GREENLEE AND COCHISE COUNTY. THEREAFTER...SUFFICIENT MOISTURE WILL LEAD TO THE DAILY CYCLE OF AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS STARTING SATURDAY AND CONTINUING INTO EARLY NEXT WEEK. STRONG...ERRATIC AND GUSTY WINDS WILL OCCUR DUE TO THUNDERSTORM OUTFLOWS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH OCCASIONAL GUSTY WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS. DAYTIME TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THIS WEEKEND BEFORE MODERATING EARLY NEXT WEEK AS THE REGION GETS INTO A MORE ESTABLISHED MONSOON PATTERN. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:00 PM MST | Severe Thunderstorm Warning | TWC | Graham | 45 min |
| Jun 29, 5:16 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jun 29, 5:40 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Jun 29, 6:28 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
| Jun 29, 6:58 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jun 29, 11:34 PM MST | Areal Flood Advisory | TWC | Cochise | 86 min |
| Jun 30, 3:00 PM MST | Heat Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 28 hr |
| Jun 30, 3:00 PM MST | Heat Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 52 hr |
| Jun 30, 3:23 PM MST | Special Weather Statement | TWC | Santa Cruz | 22 min |
| Jun 30, 3:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 29 min |
| Jun 30, 3:37 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 84 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.